Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 5, NWS JSJ
NWS JSJ issued this small craft advisory at Feb 4, 2017, 7:15 PM CST. It took effect at Feb 5, 2017, 6:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 7:15 PM CST (01:15 UTC)
- In effect from
- Feb 5, 2017, 6:00 AM CST
- Expired
- Feb 5, 2017, 8:50 AM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted.
288 WHCA72 TJSJ 050115 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 915 PM AST SAT FEB 4 2017 ...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS... ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE WATERS... AMZ710-050915- /O.NEW.TJSJ.SC.Y.0005.170205T1200Z-170206T1200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 915 PM AST SAT FEB 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM AST MONDAY. * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
035 WHCA72 TJSJ 050743 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 343 AM AST SUN FEB 5 2017 ...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS... ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE WATERS... AMZ710-051545- /O.CON.TJSJ.SC.Y.0005.170205T1200Z-170206T1200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 343 AM AST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM AST MONDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
514 WHCA72 TJSJ 050941 AAA MWWSJU URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 541 AM AST SUN FEB 5 2017 ...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS... ...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE WATERS... AMZ710-051745- /O.EXT.TJSJ.SC.Y.0005.170205T1200Z-170207T2200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 541 AM AST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST TUESDAY... * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
754 WHCA72 TJSJ 051450 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1050 AM AST SUN FEB 5 2017 ...WINDS AND SEAS WILL INCREASE ACROSS THE ATLANTIC OFFSHORE WATERS CREATING HAZARDOUS MARINE CONDITIONS... AMZ710-052300- /O.CAN.TJSJ.SC.Y.0005.000000T0000Z-170207T2200Z/ /O.NEW.TJSJ.SC.Y.0006.170206T1000Z-170207T2200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1050 AM AST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM AST TUESDAY. * WINDS...EAST 15 TO 20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:00 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Feb 4, 12:00 PM CST, 7 hours 15 minutes before
Area Forecast Discussion National Weather Service San Juan PR 200 PM AST Sat Feb 4 2017 .SYNOPSIS... The proximity of the subtropical jet will induce upper level perturbations across the region through early next week. At the surface, surges of moisture will move across the region at times. These surges will interact with the upper level disturbance to produce periods of clouds and shower each day across the islands. A ridge pattern is expected to return around the upcoming mid week. && .DISCUSSION... A surge of moisture with clouds and showers is moving across the region. This moisture will produce showers in the form of streamers downwind from the islands of the U.S. Virgin Islands and across Eastern Puerto Rico during the next few hours. In addition, the available moisture will interact with the local topography, diurnal effect and sea breeze convergence to produce scattered to numerous showers over the West and Interior PR. Urban flooding is possible in isolated spots of Northwestern PR and the San Juan Metro Area later today. Trade winds will continue to enhance moisture advection across the eastern Caribbean. A ridge pattern will build across the forecast area by the upcoming mid week. && .AVIATION... VFR conds will prevail across the flying area thru the forecast period. Brief MVFR cigs possible near TJMZ and TJBQ between 04/18-21Z with the afternoon SHRA. East winds at 10-20 kts will continue below FL050. && .MARINE... Mariners can expect winds of 10-15 kts and seas of 3-5 feet in the nearshore waters and 4-6 feet in the offshore waters. Therefore...small craft operators should exercise caution across the offshore waters. Winds and seas are expected to increase around 15-20 kt and 7 foot by early next week. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 85 74 86 / 40 30 40 40 STT 74 85 74 84 / 30 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 11/27
Hazardous weather outlook, Feb 4, 3:16 AM CST, 15 hours 59 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 458 AM AST SABADO 4 DE FEBRERO DE 2017 AMZ710>745-PRZ001>013-051000- SAN JUAN Y VECINDAD-NORESTE-SURESTE- ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD- NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE- 458 AM AST SABADO 4 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DEL ATLANTICO DE PUERTO RICO Y ALGUNAS PLAYAS DEL SURESTE. TAMBIEN PARA VARIAS PLAYAS DE VIEQUES Y CULEBRA. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO TEMPRANO LA PROXIMA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-051000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 458 AM AST SABADO 4 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ Y ALGUANS PLAYAS DEL SUR DE SAN THOMAS Y SAN JOHN. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO TEMPRANO LA PROXIMA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Local storm report, Feb 4, 6:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
846 PM AST SAT FEB 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD HATILLO 18.49N 66.82W
02/04/2017 CAMUY PR EMERGENCY MNGR
ROAD PR-130 AND PR-492 WERE REPORTED FLOODED.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:34 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Feb 4, 9:01 PM CST | Areal Flood Warning | JSJ | 119 min | |
| Feb 4, 11:20 PM CST | Areal Flood Advisory | JSJ | 115 min | |
| Feb 5, 8:50 AM CST | Small Craft Advisory | JSJ | 4 days | |
| Feb 5, 11:34 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Feb 5, 3:40 PM CST | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.